Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada side-effects?
Nov 26, 2004

Hi... I have been on treatment for 6 weeks, starting with Epzicom/Sustiva, switched to Truvada at week 2 because of a developing reaction. (My Dr. claims he has a cabinet full of returned Ziagen products..he said he may cease using it as a first line... so much for the company's 3% reports of "sensitivity".) So far, I feel pretty normal. I have noticed one difference in my general systemic function: After I eat anything containing a substantial amount of sugar, I could fall fast asleep standing up. Could this be hypoglycemia? Is it any danger?

Also, I seem to have soft stools; not diarrhea, but not the once-per-day normal stool I generally have. I have no bloating, gas or cramping, so I can't imagine this is any infectious manifestation. Any thoughts? Thanks

Response from Dr. Conway

I'm glad you're tolerating the Truvada well. As for the Ziagen, the rate of true hypersenstitivity is actually about 3%, but some doctors and patients feel this risk (and the need to monitor patients who experience minor side effects that could turn into hypersensitivity) does not justify the use of Ziagen for them. This is clearly an individual decision.

As for your own issues, it sound as if life is fairly good. The mild diarrhea is non-specific and will probably go away over time if it is due to one of your drugs. You might think about some tests to make sure there is not some other cause of the diarrhea. The "falling asleep standing up" may relate to the Sustiva more than anything and I would try to figure out when during the day it happens (if there is a pattern) and changing the time you take the Sustiva to make sure the peak blood levels of Sustiva occur while you are sleeping already.

I hope this helps.



Previous
SEROSTIM: DO PROS OUT WEIGH CONS?
Next
Side effect: Smell of burning rubber

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement